MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil prematurely detached.The patient was undergoing surgery for treatment of a saccular, amorphous aneurysm in the right internal carotid artery at c6 with a max diameter of 4 mm and a 3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that during the surgery an axium coil was inserted for embolization.During the adjustment process, it was found that the axium coil had detached prematurely, so a new axium coil was immediately used instead for embolization treatment.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis m-81805, 203cm ruler m-83360 as found condition: the axum prime device was returned for analysis within a shipping box, a sealed plastic biohazard pouch, a dispenser coil, and within an introducer sheath.No microcatheter was returned.Visual inspection/damage location details: the actuator interface was found securely attached to the pushwire coupler tube.The break indicator was found undamaged.There was no evidence of detachment attempts found at these locations.The pushwire was found bent at ~36.1cm from the proximal end; in addition, the pushwire was found to be bent within the introducer sheath at ~11.2cm from the distal end.The coin was found to be undamaged and against the lumen stop.The shield coil was found to be in good condition.The axium prime implant coil was found to be broken off of the pushwire detach element and not returned.The pushwire detach element (hoop, stick and ball) was found to still be intact with the subassemblies.Testing/analysis: during testing, the detach element was successfully detached without any issues, with an in-house instant detacher.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed as the damages found is consistent with resistance.The report notes that ¿during the adjustment process, it was found that the axium coil had detached prematurely¿.This was unable to be confirmed but could not be ruled out.The detach element was still intact with the detach subassemblies; however, the implant coil and polypropylene filament were both found to be broken off of the pushwire detach element and not returned.The implant coil break was likely caused during the pushwire rotation against resistance within the microcatheter, leading to the implant coil to break off the detach element, thus leading the user to believe the device was ¿detached prematurely¿.No report of any detachment attempts was mentioned.No microcatheter was returned nor were any detailed provide.Compatibility was unable to be confirmed.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).It was noted the patient's blood flow was normal and vessel tortuosity was normal.A few possible causes of ¿premature detachment¿ are but not limited to pushwire rotation, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, and user advances the coil against resistance.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported there were no attempts to detach the coil.There was no kink observed to the pushwire.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22770493
Report Number9617601-2025-00890
Device Sequence Number18582001
Product Code KRD
UDI-Device Identifier00763000313739
UDI-Public(01)00763000313739(17)270709(10)229115237
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number229115237
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer08/12/2025
09/26/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date09/05/2025
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient Weight59 KG